Alert archive / Wisconsin / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this flash flood warning at Jun 25, 2006, 5:39 PM CDT for Dane County, Wisconsin. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 5:39 PM CDT (22:39 UTC)
- Expired
- Jun 25, 2006, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Dane County, WI
The radar
The Milwaukee radar (KMKX), 60 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KMKX 252240 FFWMKX WIC025-260045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 539 PM CDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * FLASH FLOOD WARNING FOR... DANE COUNTY IN SOUTH CENTRAL WISCONSIN * UNTIL 745 PM CDT * AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM NEAR DEERFIELD...OR ABOUT 7 MILES SOUTH OF MARSHALL...MOVING NORTH AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUN PRAIRIE...WINDSOR AND DE FOREST RADAR ESTIMATES SHOW 2 TO 3 INCHES OF RAIN HAS FALLEN IN PARTS OF EASTERN DANE COUNTY FROM COTTAGE GROVE TO MARSHALL IN THE LAST HOUR OR SO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 4328 8941 4290 8941 4289 8904 4328 8902 $$ DAVIS
2 follow-up statements
000 WGUS73 KMKX 252323 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 623 PM CDT SUN JUN 25 2006 WIC025-260045- DANE WI- 623 PM CDT SUN JUN 25 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR DANE COUNTY... AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS...PRODUCING FLASH FLOODING. THE STORMS WERE LOCATED ALONG A LINE FROM NEAR MARSHALL...THEN EXTENDING SOUTH TO BETWEEN STOUGHTON AND ROCKDALE...MOVING NORTH AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEERFIELD AND COTTAGE GROVE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 4328 8941 4290 8941 4289 8904 4328 8902 $$ REM
000 WGUS73 KMKX 260055 FFSMKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 754 PM CDT SUN JUN 25 2006 WIC025-260115- DANE WI- 754 PM CDT SUN JUN 25 2006 ...THE FLASH FLOOD WARNING FOR DANE COUNTY EXPIRED AT 745 PM CDT... AT 750 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LINGERING SHOWERS AND A FEW THUNDERSTORMS OVER EASTERN DANE COUNTY. THE SHOWERS AND STORMS HAVE WEAKENED...THEREFORE THE FLASH FLOOD WARNING FOR DANE COUNTY HAS BEEN ALLOWED TO EXPIRE. WHILE ADDITIONAL HEAVY RAIN IS NOT EXPECTED...RESIDUAL HIGH WATER FROM THE EARLIER RAINS MAY STILL TAKE SOME TIME TO RECEDE. BE ALERT FOR...AND DO NOT DRIVE THROUGH...WATER COVERING ROADWAYS. STAY AWAY FROM FAST-MOVING WATER IN AREA RIVERS AND STREAMS. LAT...LON 4328 8941 4290 8941 4289 8904 4328 8902 $$ REM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:51 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 25, 3:51 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 351 PM CDT SUN JUN 25 2006 .DISCUSSION...FCST FOCUS ON UPR LOW AND PCPN LOCATION AND AMOUNTS TNT INTO MONDAY. ONCE AGAIN A BUSY AFTERNOON IN CWA AS INVERTED SFC LOW POKING INTO SRN CWA AND ASSOCIATED LOW-LVL MOISTURE CONVERGENCE COMBINING WITH CVA FROM APPROACHING SHRT WV TO TRIGGER CONVECTION. STORMS ALIGNING ALONG AXIS OF BEST 1000-850MB THETA-E CONVERGENCE. WEAK SHEAR... WINDS BLO 20K FT ARE UNDER 20 KTS...ARE PREVENTING MORE WIDESPREAD OR SUSTAINED ORGANIZATION TO STORMS...BUT INDIVIDUAL CELLS STILL ABLE TO PULSE UP AND PRODUCE SVR HAIL AND GUSTY WINDS. HEAVY RAINS WITH SLOW MOVING STORMS ON NORTHERN PERIPHERY OF INVERTED TROF BRING FLASH FLOOD POTENTIAL ESPECIALLY LOCATIONS IN WRN COLUMBIA CNTY AND THE N HALF OF SAUK COUNTY FROM LAKE WISCONSIN TO LA VALLE. THIS STAGNANT REGION OF LOW LVL CONVERGENCE WILL SLOWLY SAG SEWD LATER TNT AS SHRT WV SWINGS THRU NRN IL. EXPECT THIS FIRST ROUND TO AFFECT MAINLY ERN AND NRN PORTIONS OF CWA THRU ERLY EVENING...THEN SECOND ROUND OF SHRA AND ISOLATED TSTMS MOVE IN LATER TNGT AS WAVE PASSES THRU RGN. WILL HAVE LIKELY TO CATEGORICAL POPS...BUT NOT ALL AREAS WILL SEE PCPN AT THE SAME TIME. WILL TRY AND RESOLVE TO SOME DEGREE IN GRIDS. UPPER LEVEL TROUGH WILL BE THE MAIN WX FEATURE FOR THE FIRST PART OF THE WEEK. COOL 500 MB TEMPS IN THE -14 TO -16C RANGE WILL PROVIDE STEEP MID LVL LAPSE RATES...DAYTIME HEATING AND UPPER LEVEL DCVA FROM VARIOUS VORTICITY MAXIMA ROTATING AROUND MAIN CIRCULATION CENTER WILL BRING SCT SHRA THRU THE DAY MONDAY. MODELS AGREE THAT SECOND TROUGH WILL DROP INTO WRN GRT LKS TUE...KEEPING A CHC FOR SHRA/TSTMS TUE AFTERNOON THRU WED. BEYOND WED...GFS/CANADIAN/ECMWF HAVE TIMING/AMPLITUDE PROBLEMS TAKING UPR TROF E OF RGN. WILL HOLD WITH CURRENT FCST FOR LATER IN THE WEEK LEANING TWDS SLOWER MOVEMENT ON GFS ENSEMBLES UNTIL MODELS BRING DETAILS INTO BETTER FOCUS. && .MKX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH 556 UNTIL 9 PM WI ZONES 56>57...62>63...67>69. &&
Hazardous weather outlook, Jun 25, 12:05 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1205 PM CDT SUN JUN 25 2006 WIZ046-047-051-052-056>060-062>072-260900- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1205 PM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE SCATTERED OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. THE GREATEST THREAT WILL BE FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY AFTERNOON THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR THIS EVENING. LMZ643>646-665-260900- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 1205 PM CDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE SCATTERED OVER THE NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. WIND AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY AFTERNOON THROUGH WEDNESDAY.
In the hours before
Local storm report, Jun 25, 3:16 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 4 S WYOCENA 43.44N 89.31W
06/25/2006 E0.88 INCH COLUMBIA WI TRAINED SPOTTER
&&
GDLocal storm report, Jun 25, 3:36 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL POYNETTE 43.39N 89.41W
06/25/2006 E0.75 INCH COLUMBIA WI AMATEUR RADIO
&&
GDLocal storm report, Jun 25, 3:45 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL LOGANVILLE 43.44N 90.04W
06/25/2006 E0.88 INCH SAUK WI PUBLIC
&&
GDLocal storm report, Jun 25, 3:54 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
354 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 4 E POYNETTE 43.39N 89.33W
06/25/2006 E0.50 INCH COLUMBIA WI PUBLIC
&&
GDLocal storm report, Jun 25, 4:08 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
408 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL POYNETTE 43.39N 89.41W
06/25/2006 E0.25 INCH COLUMBIA WI TRAINED SPOTTER
PONDING OF WATER ON ROADWAYS 2-5 INCHES IN DEPTH.
&&
GDLocal storm report, Jun 25, 4:22 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
422 PM CDT SUN JUN 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL RIO 43.45N 89.24W
06/25/2006 E0.25 INCH COLUMBIA WI TRAINED SPOTTER
&&
GDThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:30 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 30 min |
| Jun 25, 1:56 PM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 2 hr |
| Jun 25, 2:06 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 54 min |
| Jun 25, 2:32 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 43 min |
| Jun 25, 2:56 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 64 min |
| Jun 25, 3:12 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 63 min |
| Jun 25, 3:23 PM CDT | Flash Flood Warning | MKX | Dane | 2 hr |
| Jun 25, 3:53 PM CDT | Flash Flood Warning | MKX | Columbia, Sauk | 2 hr |
| Jun 25, 3:57 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 63 min |
Nearby
Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.